Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2008, 12:11 PM CDT for Houston County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 12:11 PM CDT (17:11 UTC)
- Expired
- Mar 27, 2008, 12:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Houston County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 271711
SVROHX
TNC083-271745-
/O.NEW.KOHX.SV.W.0044.080327T1711Z-080327T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1211 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOUSTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
* UNTIL 1245 PM CDT
* AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF TENNESSEE RIDGE...OR 14 MILES WEST OF ERIN...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENNESSEE RIDGE BY 1225 PM CDT...
ERIN BY 1230 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3636 8766 3624 8767 3623 8771 3626 8777
3624 8779 3624 8794 3633 8798 3635 8797
3634 8775 3637 8772
TIME...MOT...LOC 1711Z 257DEG 33KT 3627 8792
$$
BOYD2 follow-up statements
000
WWUS54 KOHX 271728
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT THU MAR 27 2008
TNC083-271745-
/O.CON.KOHX.SV.W.0044.000000T0000Z-080327T1745Z/
HOUSTON TN-
1226 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR WESTERN HOUSTON COUNTY...
AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TENNESSEE RIDGE...OR 7 MILES WEST OF ERIN...MOVING EAST
AT 38 MPH.
THE STORM IS ENCOUNTERING A LESS FAVORABLE ENVIRONMENT AT THIS TIME
AND HAS SHOWN SIGNS OF WEAKENING DURING THE LAST 10 MINUTES.
LAT...LON 3636 8766 3624 8767 3623 8771 3626 8777
3624 8779 3624 8794 3633 8798 3635 8797
3634 8775 3637 8772
TIME...MOT...LOC 1726Z 257DEG 33KT 3630 8775
$$
BOYD000
WWUS54 KOHX 271739
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 PM CDT THU MAR 27 2008
TNC083-271749-
/O.EXP.KOHX.SV.W.0044.000000T0000Z-080327T1745Z/
HOUSTON TN-
1239 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY WILL
EXPIRE AT 1245 PM CDT...
THE STORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA.
LAT...LON 3636 8766 3624 8767 3623 8771 3626 8777
3624 8779 3624 8794 3633 8798 3635 8797
3634 8775 3637 8772
TIME...MOT...LOC 1739Z 257DEG 33KT 3633 8761
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:58 AM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Mar 27, 3:58 AM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 358 AM CDT THU MAR 27 2008 .DISCUSSION... FRONTAL BOUNDARY IS LOCATED ACROSS KY AT THE PRESENT TIME. PRECIPITATION IN THE FORM OF SHOWERS AND TSTMS IS CONFINED TO THE NORTH OF THE BOUNDARY. THROUGH THE NEXT SEVERAL DAYS...THE MORE SIGNIFICANT PRECIPITATION AREA WILL REMAIN NORTH OF THE BOUNDARY. CURRENT UPPER LEVEL FLOW PATTERN IS OF A ZONAL TYPE CONFIGURATION. THUS...THE EAST TO WEST BOUNDARY ORIENTATION WILL NOT ACHIEVE MUCH PUSH OVER THE NEXT FEW DAYS. WE SHOULD SEE THE FRONT SAG SOUTHWARD AND EVENTUALLY MOVE THROUGH THE MID STATE ON FRIDAY AFTERNOON. FOR THE FCST...NUMERICAL GUIDANCE IS DISPLAYING POPS THAT I BELIEVE TO BE TOO HIGH...PARTICULARLY TODAY AND TONIGHT. WILL THEREFORE UNDERCUT THE GUIDANCE AND GO WITH JUST A SLIGHT CHANCE OF SHOWERS AND TSTMS TODAY AND TONIGHT. ON FRIDAY...FRONTAL BOUNDARY AND THE ASSOCIATED FORCING WILL BE MOVING ACROSS THE AREA. WILL THEREFORE INCLUDE 40-50 POPS FOR SHOWERS AND TSTMS. AS THE FRONT SLIDES TO OUR SOUTH ON FRIDAY NIGHT...850 MB FRONT WILL LAG BEHIND IT SO LOOK FOR SHOWERS TO PERSIST. FOR NEAR TERM TEMPS...GUIDANCE LOOKS A LITTLE TOO COOL FOR PDS 1-3. IN THE EXT...A WELL ORGANIZED COLD FRONT WILL APPROACH SLOWLY FROM THE WEST WITH THE FROPA OCCURRING ON TUESDAY, IN ADVANCE OF THIS FRONT...LOOK FOR UNSETTLED CONDITIONS AND ABOVE NORMAL TEMPS TO PREVAIL. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 56 64 42 / 20 20 70 40 CLARKSVILLE 70 55 59 39 / 30 30 70 20 CROSSVILLE 66 53 64 42 / 10 20 60 60 COLUMBIA 72 56 67 45 / 20 20 70 40 LAWRENCEBURG 73 55 70 48 / 20 20 70 40 WAVERLY 71 55 63 42 / 30 30 70 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
In the hours before
Special weather statement, Mar 27, 9:14 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 914 AM CDT THU MAR 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271515- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 914 AM CDT THU MAR 27 2008 ...SHOWERS AND A FEW THUNDERSTORM TO AFFECT NORTHWEST MIDDLE TENNESSEE AROUND 10 AM CDT... A CLUSTER OF STORMS CURRENTLY IN NORTHWEST TENNESSEE WILL MOVE EAST... AND BEGIN AFFECTING BENTON AND STEWART COUNTIES AROUND 10 AM CDT. THE CITIES AFFECTED WILL BE DOVER...BIG SANDY AND CAMDEN. A FEW STORMS IN WEST TENNESSEE HAVE PROMPTED SEVERE THUNDERSTORM WARNINGS. AS THE CLUSTER MOVES EASTWARD...IT WILL BE MOVING INTO A LESS FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. A FEW STORMS HOWEVER...COULD STILL BE STRONG...WITH GUSTY WINDS AND HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. BOYD
Special weather statement, Mar 27, 10:25 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1025 AM CDT THU MAR 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1025 AM CDT THU MAR 27 2008 SHOWERS AND A FEW THUNDERSTORMS HAVE MOVED INTO NORTHWEST MIDDLE TENNESSEE...IN THE DOVER AND BIG SANDY AREAS. THIS ACTIVITY IS MOVING INTO A MORE STABLE ENVIRONMENT...AND IS EXPECTED TO WEAKEN OVER THE NEXT HALF HOUR. HOWEVER...A FEW STORMS COULD STILL CONTAIN WIND GUSTS TO 35 MPH AND PEA SIZE HAIL. BOYD
Special weather statement, Mar 27, 11:09 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1109 AM CDT THU MAR 27 2008 TNZ005-022>024-056-271715- STEWART-BENTON-HOUSTON-HUMPHREYS-PERRY- INCLUDING THE CITIES OF...DOVER...CAMDEN...ERIN...WAVERLY... LINDEN...LOBELVILLE 1109 AM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT... A THUNDERSTORM INTENSIFIED QUICKLY ABOUT 10 MILES SOUTWHEST OF CAMDEN TENNESSEE. THE STORM IS MOVING EAST NORTHEAST AT 35 MPH AND WILL PASS NEAR CAMDEN AROUND 1125 AM CDT. THIS STORM WILL CONTAIN WIND GUSTS TO 35 MPH...AND PEA SIZE HAIL. BOYD
Special weather statement, Mar 27, 12:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CDT THU MAR 27 2008 TNZ005-006-022>025-056-057-271815- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN... WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE 1204 PM CDT THU MAR 27 2008 ...SIGNIFICANT WEATHER ALERT... A COUPLE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHERN BENTON COUNTY AND INTO WESTERN HOUSTON AND NORTHWEST HUMPHREYS COUNTIES BY 1220 PM CDT. THESE STORMS CONTAIN WIND GUSTS TO 40 MPH...AND PEA SIZE HAIL. AS THE STORMS MOVE FURTHER EAST INTO MIDDLE TENNESSEE THEY WILL ENCOUNTER A LESS FAVORABLE ENVIRONMENT...AND SHOULD WEAKEN. BOYD
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.